Florida, 2007

Funnel Cloud in Florida, August 1, 2007

August 1, 2007 · NWS JAX · 1 event in 1 county or zone

A northeast flow regime in the wake of a surface front focused early morning scattered storms along the Florida east coast. A broad 500 mb trough was aloft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A northeast flow regime in the wake of a surface front focused early morning scattered storms along the Florida east coast. A broad 500 mb trough was aloft.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 8:03 AM EST, 41 minutes earlier.

Area forecast discussion, Aug 1, 8:03 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT WED AUG 1 2007

.SHORT TERM...QUITE A CHANGE FROM YESTERDAY EVENING TO THIS
MORNING...ESPECIALLY CONSIDERING THE TIME OF YEAR. A FRONTAL
BOUNDARY WAS ABLE TO PUSH SOUTH OF THE AREA WITH THE HELP OF
THUNDERSTORM INDUCED OUTFLOWS THE PREVIOUS EVENING. THIS HAS
RESULTED IN A PREDOMINANT EAST TO NORTHEAST FLOW REGIME ACROSS
THE AREA AS HIGH PRESSURE NOSES DOWN THE ATLANTIC SEABOARD.
DEWPOINTS HAVE DROPPED SOME 2 TO 5 DEGREES WITH VALUES RIGHT
AROUND 70 FOR INLAND LOCATIONS. CONVERGENCE AXIS...AS IS
TYPICAL...HAS SET UP ALONG THE COASTAL SECTIONS OF ST JOHNS AND
FLAGLER WITH SHOWERS NOW ADVECTING INLAND. THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE AFTER 10 AM AND WILL NEED TO MONITOR
FOR POSSIBLE WATERSPOUTS.

OTHERWISE...EXPECT ANOTHER NORTH TO SOUTH POP GRADIENT TODAY WITH
THE BULK OF THE ACTIVITY EXPECTED SOUTH OF THE FORECAST AREA.
NEWEST NAM12 INDICATES WEST COAST SEABREEZE WILL BE HELD IN CHECK
TODAY FOR OUR AREA WITH LIMITED CONVERGENCE TO INITIATE
THUNDERSTORMS. WITH THE UPDATE...WILL DECREASE POPS SLIGHTLY OVER
THE SOUTHERN ZONES...BUT NOT SIGNIFICANTLY GIVEN CONTINUED PWATS
ABOVE 2 INCHES. WILL ALSO UPDATE TO REMOVE MORNING FOG WORDING.

.AVIATION...VSBYS SLOWLY IMPROVING AT JAX AFTER MVFR CONDITIONS
WERE THE RULE FOR THE EARLY MORNING HOURS. EXPECT VFR CONDITIONS
AT ALL SITES FOR THE REMAINDER OF THE TAF SET EXCEPT GNV WHERE
DEEPER MOISTURE WILL LEAD TO TEMPO TSRA AFT 18Z.

&&

.MARINE...WINDS ARE CLOSE TO 15 KTS SUSTAINED AT SAUF1 AT THIS
HOUR BUT FEEL CURRENT 10 TO 15 KNOT WORDING SHOULD SUFFICE FOR
TODAY. WILL NEED TO MONITOR RIP CURRENT RISK TODAY FOR ANY
INCREASE IN SEAS WHICH WOULD ELEVATE TO A MODERATE RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  71  93  72 /  20  10  30  40
SSI  87  78  87  79 /  30  20  40  40
JAX  88  73  88  72 /  30  20  60  40
SGJ  86  76  87  75 /  50  40  60  30
GNV  89  72  88  72 /  60  50  60  40
OCF  88  73  88  72 /  60  50  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

DEESE/KERNS
Hazardous weather outlook, Aug 1, 4:45 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT WED AUG 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 AM EDT WED AUG 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG EARLY THIS MORNING WILL REDUCE VISIBILITIES TO A MILE OR
LESS IN SOME AREAS. CONDITIONS WILL IMPROVE BY 9 AM.

SCATTERED THUNDERSTORMS...MORE NUMEROUS SOUTH OF A ST. AUGUSTINE TO
GAINESVILLE LINE...ARE EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES
INTO CENTRAL FLORIDA. LOCALLY HEAVY RAINFALL WILL OCCUR ALONG WITH
STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NUMEROUS THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A FRONT MOVES
BACK NORTH ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG
WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. SCATTERED
THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

In the hours before

Special weather statement, Aug 1, 8:19 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT WED AUG 1 2007

FLZ033-011400-
ST. JOHNS-
919 AM EDT WED AUG 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1000 AM
EDT...

AT 919 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES SOUTH OF GUANA RIVER STATE PARK...
MOVING WEST AT 10 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SOUTH PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH
1000 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE

The radar

The Jacksonville radar (KJAX), 57 km away, was scanning. The volume nearest the first event began at 13:44 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Johns

When
August 1, 8:44 AM EST
Where
St. Johns County, 4.19 mi N of South Ponte Vedra Bc
Reported by
Broadcast Media
Coordinates
30.090, -81.320

A funnel cloud was sited at State Road 16 and the World Golf Village. Some pine straw debris was observed but no damage was reported.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46756.